Alert archive / Oklahoma / River Flood Warnings in 2013

River Flood Warning 15, NWS Norman, OK

June 1, 2013Canadian County, Logan County, Oklahoma County, Oklahoma

NWS Norman, OK issued this river flood warning at Jun 1, 2013, 9:52 AM CDT for Canadian County, Logan County, Oklahoma County, Oklahoma. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Jun 1, 2013, 9:52 AM CDT (14:52 UTC)
Expired
Jun 2, 2013, 1:54 PM CDT
In force
28 hr
Issued by
NWS Norman, OK
Flood severity
Minor

Counties Canadian County, OK, Logan County, OK, Oklahoma County, OK

The radar

The Norman radar (KTLX), 48 km from the middle of the area, began a volume at 14:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cottonwood Creek (OK) near Seward (SWDO2).

Action stage
28 ft
Minor stage
30 ft
Moderate stage
35 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07159750, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Jun 1, 6:43 AM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jun 1, 6:43 AM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
643 AM CDT SAT JUN 1 2013

.AVIATION...
GUSTY NORTH WINDS CAN BE EXPECTED BEHIND A COLD FRONT
TODAY. MEANWHILE...MOST OF THE STORMS THIS MORNING WILL
REMAIN SOUTH AND EAST OF ALL TERMINAL LOCATIONS.  MAINLY
VFR CEILINGS THIS MORNING WILL GRADUALLY CLEAR BY
LATE MORNING.

&&

.PREV DISCUSSION... /ISSUED 303 AM CDT SAT JUN 1 2013/

DISCUSSION...
CANADIAN AND OKLAHOMA COUNTIES HAVE GENERALLY RECEIVED 5 TO 6
INCHES OF RAINFALL SINCE LATE FRIDAY AFTERNOON. THIS IS
RESULTING IN SERIOUS FLOODING ACROSS PARTS OF THESE COUNTIES AND
ADDITIONAL HEAVY RAINFALL IS LIKELY OVER THE NEXT 1 TO 2 HOURS.
STRONGER LOW LEVEL WINDS ARE EXPECTED TO SHIFT SOUTHWARD THROUGH
SUNRISE AND WEAKEN WHICH WILL SHIFT THE HEAVIER RAINFALL
SOUTH AND EAST OF CENTRAL OKLAHOMA.

PLAN TO LET THE FLASH FLOOD WATCH EXPIRE AT 7 AM.

DRIER AND COOLER AIR WILL FILTER INTO THE SOUTHERN PLAINS
TODAY AND THIS WILL PUSH BETTER CHANCES OF SHOWERS AND
STORMS SOUTH AND EAST OF THE FA.

MOISTURE RETURN AND EMBEDDED WAVES WITHIN A WESTERLY FLOW
WILL RESULT IN INCREASING CHANCES OF SHOWERS AND
STORMS MONDAY INTO TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  80  57  78  57 /  30  10   0  10
HOBART OK         84  55  83  59 /  10  10  10  10
WICHITA FALLS TX  87  59  85  61 /  20  10  10  10
GAGE OK           80  50  81  58 /  10  10  10  10
PONCA CITY OK     78  53  77  55 /  10   0   0   0
DURANT OK         83  61  81  59 /  60  30  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR OKZ018>020-
     024>026-028>032.

TX...NONE.
&&
Hazardous weather outlook, Jun 1, 4:58 AM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
458 AM CDT SAT JUN 1 2013

OKZ004>048-050>052-TXZ083>090-011700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
458 AM CDT SAT JUN 1 2013

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL AFFECT PARTS OF OKLAHOMA AND WESTERN NORTH
TEXAS THROUGH THIS EVENING. ISOLATED STRONG TO SEVERE STORMS
WILL BE POSSIBLE IN SOUTHEAST OKLAHOMA THIS AFTERNOON AND
EVENING.

LOCATION...
STRONG TO SEVERE STORMS WILL BE POSSIBLE SOUTHEAST OF A LINE
FROM CENTRAHOMA IN COAL COUNTY... TO MARIETTA IN LOVE COUNTY
OKLAHOMA.

IMPACTS...
IF SEVERE STORMS DEVELOP... THEY COULD PRODUCE...

HAIL UP TO THE SIZE OF HALF DOLLARS...
WIND GUSTS TO 65 MPH...

HEAVY RAINFALL RESULTING IN FLASH FLOODING AND RIVER FLOODING
WILL ALSO BE A CONCERN ACROSS PARTS OF CENTRAL OKLAHOMA THIS
MORNING.

TIMING...
THE MOST LIKELY TIME FOR STRONG TO SEVERE STORMS WILL BE FROM 2PM TO
7 PM.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
SOUTHEAST OKLAHOMA SHOULD PREPARE FOR POSSIBLE SEVERE WEATHER
OPERATIONS THIS AFTERNOON INTO THIS EVENING.

DISCUSSION...
THUNDERSTORMS ACROSS CENTRAL OKLAHOMA EARLY THIS MORNING WILL GRADUALLY
SHIFT SOUTH THROUGH THE MORNING HOURS. HEAVY RAINFALL LEADING TO
FLASH FLOODING AND RIVER FLOODING ALONG WITH FREQUENT CLOUD TO
GROUND LIGHTNING WILL BE THE MAIN CONCERN.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING
ACROSS PARTS OF SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. INSTABILITY
AND SHEAR COULD BE SUFFICIENT FOR A FEW STRONG TO SEVERE STORMS TO
DEVELOP IN PARTS OF SOUTHEAST OKLAHOMA. LARGE HAIL AND STRONG WINDS
WILL BE THE MAIN CONCERNS.

THE THUNDERSTORMS ARE EXPECTED TO MOVE OUT OF THE AREA THIS EVENING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUN 2.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.

OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL FROM STORMS YESTERDAY AND THIS MORNING WILL CONTINUE
TO PRODUCE FLASH FLOODING ACROSS PORTIONS OF CENTRAL OKLAHOMA THIS
MORNING. THE FLASH FLOODING CONDITIONS SHOULD IMPROVE ACROSS MUCH OF
THE AREA LATER THIS MORNING. HOWEVER... THE RUNOFF FROM THE HEAVY
RAINFALL WILL MAINTAIN RIVER FLOODING OF SOME OF THE MAIN RIVERS
ACROSS THE AREA TODAY.

ADDITIONAL HEAVY RAINS IN PARTS OF SOUTHERN OKLAHOMA COULD LEAD TO
LOCALIZED FLOODING IN SOME AREAS THIS AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
A BRIEF DRY PERIOD WILL OCCUR SUNDAY BEFORE STORM CHANCES RETURN MONDAY
AND CONTINUE THROUGH NEXT WEEK. SOME STRONG TO SEVERE STORMS COULD BE
POSSIBLE IN PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS NEXT WEEK.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY NOON
TODAY.

MAXWELL

In the hours before

Local storm report, Jun 1, 3:58 AM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
358 AM CDT SAT JUN 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 AM     FLASH FLOOD      CHOCTAW                 35.48N 97.27W
06/01/2013                   OKLAHOMA           OK   PUBLIC

            FLOODING REPORTED IN THE DOWNTOWN AREA.

0353 AM     FLASH FLOOD      1 SW CHOCTAW            35.47N 97.28W
06/01/2013                   OKLAHOMA           OK   PUBLIC

            WATER RESCUE REPORTED AT A HOUSE NEAR NE 23RD ST. AND
            HENNEY RD.

&&

EM
Local storm report, Jun 1, 4:30 AM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
430 AM CDT SAT JUN 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 PM     HAIL             3 NE SLAUGHTERVILLE     35.13N 97.24W
05/31/2013  E1.75 INCH       CLEVELAND          OK   NWS EMPLOYEE

            FELL 0.5 MILE NW OF THE INTERSECTION OF SE 108TH ST. AND
            MAGUIRE RD.

&&

EM
Local storm report, Jun 1, 7:11 AM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
711 AM CDT SAT JUN 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLOOD            N NORMAN                35.22N 97.44W
06/01/2013                   CLEVELAND          OK   LAW ENFORCEMENT

            MANY ROADS IMPASSABLE BETWEEN TECUMSEH RD. AND INDIAN
            HILLS RD.

&&

EM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 7:13 PM CDTFlash Flood WarningOUNCanadian, Oklahoma4 hr
May 31, 7:16 PM CDTSevere Thunderstorm WarningOUNKay29 min
May 31, 7:23 PM CDTSevere Thunderstorm WarningOUNGarvin, Grady, McClain37 min
May 31, 7:32 PM CDTTornado WarningOUNCanadian, Cleveland, Grady, McClain, Oklahoma28 min
May 31, 7:39 PM CDTTornado WarningOUNCleveland, Oklahoma51 min
May 31, 7:40 PM CDTTornado WarningOUNCaddo, Canadian, Grady35 min
May 31, 8:02 PM CDTTornado WarningOUNCleveland, McClain28 min
May 31, 8:10 PM CDTTornado WarningOUNCleveland, Oklahoma, Pottawatomie50 min
May 31, 8:15 PM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Grady, McClain, Oklahoma, Pottawatomie60 min
May 31, 8:36 PM CDTFlash Flood WarningOUNCaddo, Canadian, Cleveland, Grady, McClain, Oklahoma and 1 more4 hr
May 31, 8:42 PM CDTSpecial Weather StatementOUNLincoln33 min
May 31, 8:59 PM CDTSevere Thunderstorm WarningOUNCleveland, Lincoln, Oklahoma, Pottawatomie, Seminole46 min
May 31, 9:12 PM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Garvin, Grady, McClain, Oklahoma and 1 more78 min
May 31, 9:40 PM CDTSevere Thunderstorm WarningOUNCleveland, Garvin, Hughes, Lincoln, McClain, Oklahoma and 3 more50 min
May 31, 10:09 PM CDTRiver Flood WarningOUNCanadian, Oklahoma10 hr
May 31, 10:09 PM CDTRiver Flood WarningOUNOklahoma51 hr
May 31, 10:19 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher, Lincoln, Logan, Oklahoma56 min
May 31, 10:33 PM CDTSevere Thunderstorm WarningOUNHughes, Pontotoc, Seminole42 min
May 31, 10:36 PM CDTSpecial Weather StatementOUNPottawatomie24 min
May 31, 11:01 PM CDTFlash Flood WarningOUNCanadian, Oklahoma4 hr
May 31, 11:10 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher, Lincoln, Logan, Oklahoma, Pottawatomie and 1 more50 min
May 31, 11:13 PM CDTSevere Thunderstorm WarningOUNHughes32 min
May 31, 11:56 PM CDTSevere Thunderstorm WarningOUNLincoln, Pottawatomie, Seminole49 min
May 31, 11:57 PM CDTSevere Thunderstorm WarningOUNHughes48 min
May 31, 11:59 PM CDTSpecial Weather StatementOUNCanadian31 min
Jun 1, 12:06 AM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher39 min
Jun 1, 12:18 AM CDTAreal Flood WarningOUNCanadian, Cleveland, Grady, McClain4 hr
Jun 1, 12:46 AM CDTSpecial Weather StatementOUNCanadian44 min
Jun 1, 12:57 AM CDTRiver Flood WarningOUNPottawatomie, Seminole26 hr
Jun 1, 1:07 AM CDTSevere Thunderstorm WarningOUNCanadian, Oklahoma38 min
Jun 1, 1:15 AM CDTFlash Flood WarningOUNLincoln, Oklahoma, Pottawatomie, Seminole3 hr
Jun 1, 1:17 AM CDTSpecial Weather StatementOUNLincoln43 min
Jun 1, 1:59 AM CDTSpecial Weather StatementOUNLincoln31 min
Jun 1, 2:00 AM CDTRiver Flood WarningOUNCanadian7 hr
Jun 1, 2:31 AM CDTFlash Flood WarningOUNCanadian, Kingfisher, Logan, Oklahoma4 hr
Jun 1, 2:37 AM CDTSpecial Weather StatementOUNBlaine, Kingfisher53 min
Jun 1, 2:39 AM CDTRiver Flood WarningOUNLincoln, Oklahoma, Pottawatomie60 hr
Jun 1, 2:41 AM CDTSpecial Weather StatementOUNOklahoma34 min
Jun 1, 4:13 AM CDTFlash Flood WarningOUNCleveland, Lincoln, Oklahoma, Pottawatomie, Seminole3 hr
Jun 1, 4:53 AM CDTAreal Flood AdvisoryOUNCleveland, McClain, Pottawatomie, Seminole112 min
Jun 1, 6:20 AM CDTAreal Flood AdvisoryOUNCoal, Garvin, Hughes, McClain, Murray, Pontotoc and 2 more115 min
Jun 1, 7:37 AM CDTAreal Flood AdvisoryOUNAtoka, Bryan, Carter, Coal, Johnston, Love and 3 more5 hr
Jun 1, 8:34 AM CDTFlash Flood WarningOUNAtoka3 hr
Jun 1, 8:45 AM CDTRiver Flood WarningOUNPottawatomie45 hr
Jun 1, 8:53 AM CDTRiver Flood WarningOUNHughes12 hr
Jun 1, 9:52 AM CDTRiver Flood WarningOUNCanadian, Oklahoma17 hr
Jun 1, 12:23 PM CDTRiver Flood WarningOUNLogan32 hr

Nearby

River Flood Warnings in Oklahoma, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.